MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Codes Inability to Irrigate (1337); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
This report is for the 1st handpiece used in this case and is linked to mfg report numbers 3006697299-2025-00028 and 3006697299-2025-00030: a defect occurred during surgery: the cusa excel had a cooling water alarm: the handpiece (hp) ((b)(6), (b)(4) (tip) was installed correctly.While testing the hp, the amplitude light only rose to 10% instead of the 100%, so giving hp alarm.When testing the hp again, then it gave cooling water alarm.A second cusa hp (b)(6), (b)(4) was used and worked 1 or 2 times and went back in cooling water alarm many times.The surgery team continued surgery with the cusa excel after each use (of 30 seconds (+/-?) shut down cusa and starting it up again.The surgery was extended for more than 30 minutes.The third hp (b)(6), (b)(4) was tested also during the surgery but didn't work.(the sales rep said that it was overtorqued).The surgical outcome was ok.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities during the manufacture or packaging that could be associated with the complaint incident was observed, failure analysis - the investigation confirmed the complaint as valid: no amplitude was observed.As a result, the device will be returned unrepaired.Root cause - the root cause is confirmed as transducer delamination.The complaint is consistent with transducer delamination which occurs because of braze degrading in the field.Braze material received from supplier for implementation of capa-219623 was incorrect and contained zinc.Capa is currently closed and corrective action implemented in mar-2023.The device involved in this complaint is manufactured pre-capa.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
EXCEL 36KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21599749
Report Number3006697299-2025-00031
Device Sequence Number15520412
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown